I have been diagnosed with pvcs and take lopressor for them. Ive also been put on Lexapro for the aniety. The problem is I have more than just PVC's and they seem to be worse after eating for about 4 hours. They are progressivly getting worse and the rhythem is completly out of control. It beats then has 4 or 5 fast beats then a pounding beat and then is starts again with maybe 4 beats and then one hard one regular. I mean it's just crazy. Everytime I go to the Cardioligist, he tells me Im fine. Yet the irrgularities are getting worse. I've had holters but not since I started having all these weird ones. But it's always after I eat. Please help me. I need some piece of mind. I feel like Im going to die.
I am also diagnosed with Anxiety and taking Lexapro also, I also have hypertension. I have gone through most of the same stuff, it sounds like. I'm 26 year old male. I went to a cardiologist for the same thing, palpataions and a weird tightness in my chest. I just posted something thats similar to what you posted about. I'v had all the normal testing and they say I'm fine as well. I think maybe the anxiety makes the heart sensations feel WORSE than they really are. I know that anxiety can cause REAL physical symptoms. But I doubt that they are life threatening. I don't get the feelings after eating, I get them when I am trying to go to sleep at night or sitting in college classes mostly.
Oh my only diagnosis from the dr. was rare PVC's. I hear you can take beta blockers for PVC's though. The beta blockers are supposed to slow the heart down and reduce its work load so it will beat less, therefor causing less PVC's.
I wish I could help! I experience rapid heart beat and palps after I eat as well! Had all the usual tests and everything is normal. I do not get the connection between the weird heart rate and eating! It usually happens right after I eat, not hours later. I would love to have an answer to this as well!
Hi, I already take Lopressor which is a beta blocker. My regular Dr. is thinking it might be something going on with my stomach. SHe has put me on a med to help my stomache. Because it is always within an hour after I eat. It's just weird. And they really don't feel like the normal pvc. They have these runs, and my normal pvc's are just a extra beat. These don't feel like that. I don't know, I feel like Im falling apart.
I am 26 and I have 2 arrhythmias, short runs of VT which sometimes also sends me into SVT. What Tlaneh is describing is kind of how I would describe what I feel when I have VT (which, if you don't know, is essentially several PVCs in a row, and considered more serious than just the occasional skipped beat). My advice to you is get another monitor, either from your present doctor, or find a new doc who will. But, ask for an event loop monitor (which records about 1 minute before you press it and about 30 seconds after you pressed it). If you are really curious or worried in general, ask for a Cardio net monitor; I had one, and that's how they diagnosed me. It continually monitors you, even during sleep, so you don't even have to press a button (although you may do so when you are having symptoms) because it's computerized and will record abnormal heart rhythms automatically. I had one for 1 month, and that's how they finally figured out what was going on with me.
I know how scary it can be to have what you have; I sympathize.
I'm on Diltiazem, and it doesn't prevent the VT, only the SVT, unfortunately. I'm going to get an EP study, and hopefully, an ablation for the VT.
Oh, I also wanted to say something about the issue about eating;
I notice I get more palps after eating, as well. There are a few things I have heard can cause this. First of all, your body uses fluid to digest and move around the nutrients you eat, and if you're not well-hydrated enough when you eat, this can cause palps. Most of us are not well-hydrated enough. How can you tell? You should be drinking enough fluid so that you have to(excuse the word) urinate every 2 to 3 hours (and your urine should be very light yellow, not dark or regular yellow).
Secondly, another major cause for arrhythmias to come out is electrolyte imbalance. This is different than simply being well-hydrated enough. For example, you might drink plenty of water, but that does not mean you have enough or the right balance of potassium, magnesium, sodium, and calcium in your system (those are the most important electrolytes; especially potassium and magnesium, but those work hand in hand with sodium and calcium, respectively). Most people have enough sodium and calcium, but not enough potassium or magnesium. If you haven't had your blood levels checked already, my advice to anyone with heart palps is to get them checked!!! It's so important. Every time I have had to go to the ER for bad palps, I have been low in potassium, for example. Not that low, but remember, in our cases, having one or more arrhythmias makes us very susceptible to electrolyte changes in the body. Be aware of everything that can cause fluctuations (ie, diuretics--tea, coffee, too much sugar, exercise, stress, lack of sleep). Then, make an effort, even if your levels are ok, to eat potassium and magnesium-rich foods (for example, bananas, avocados, potatoes are all high in potassium). I personally also drink sports drinks a lot, like gatorade or vitamin water. Low blood sugar or a fast rise in blood sugar can also cause palps, so you should be aware of that, as well, and even maybe get your blood sugar checked.
Keep in mind, these are all maintenance things to do to help our hearts work better. However, it does not mean one way or the other that you do or don't have a real arrhythmia that needs further treatment.
I think eating causes physiological changes (like hormone fluctuations), which can bring out arrhythmias. That's why for many of us females, that time of the month makes our arrhythmias worse. I believe it's kind of the same thing with eating , but I'm not sure exactly about all of the chemistry; I'll have to read up about it.
Sorry to hear you also suffer from palps. Skipped beats are so strange, it's like doctors have no thorough explanation for them, or cure. I think I've read that sometimes ablation can get rid of them, but I don't know how often it's successful.
How much did your ablation help you? I'm scheduled for one later this month, hoping it works.
i completlye agree w you!! i have pvc's, pac's and had an balation done for svt.
i notice when i eat lots of procssed foods that it was more notceable afterwards as well as it induced the skiiped beats.
i definetly stay away from alcohol and caffiene, but advsie others to watch what they eat. if you notice it happens when you eat something in particular try cutting that food out of your diet and see if they lessen.
i also take magnesium ptassium and calcium too. they are all important for your heart functions. i have attacks when they are low.
we def need to watch more what we put into our bodies, you will notice a change when you eat more whole foods that are fresh instead of canned soup, boxed meals, tv dinners, cheetos, doritos, taco bell was the worst for me!
well i have been having these paplitations since the ablation i dont remember having them before...... i am going to the cardoilogist today to see if it could be something else, i am so scared of what he will tell me. i wore the 24 hr monitor again and had the echocardiogram done so i am hoping that its jsut the palpitations getting the best of me.
i have a major fear of it being something else. something really bad, i hate being so negative.
he said that what ever it is they might be able to do an ablation again. so i dunno. i will let you know what i find out.
My brother had an ablation done and he was fine for about a year and then the irregularities came back. UPDATE: I went to my regular Dr almost two weeks ago and told her what was going on. She said she thought it was .....(something with a long name) and put me on the acid reducer aciphex. Problem gone. I still have palpatations, but the after eating thing with my heart, gone!!!!!.Funny my cariologist couldnt' do that. I love my Dr. She's the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.